Alert archive / Nebraska / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 149, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2023, 12:45 AM MDT for Chase County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2023, 12:45 AM MDT (06:45 UTC)
- Expired
- Jun 29, 2023, 1:30 AM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chase County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 9:03 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
193
WUUS53 KLBF 290645
SVRLBF
NEC029-290730-
/O.NEW.KLBF.SV.W.0149.230629T0645Z-230629T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1245 AM MDT Thu Jun 29 2023
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Chase County in southwestern Nebraska...
* Until 130 AM MDT.
* At 1245 AM MDT, a severe thunderstorm was located near Champion, or
11 miles southwest of Imperial, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wauneta, Enders, Enders Reservoir State Recreation Area, Champion,
Crete, Center Dam Campground, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10193 4048 10191 4052 10134 4035 10135
TIME...MOT...LOC 0645Z 262DEG 23KT 4040 10179
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Snively1 follow-up statement
654
WWUS53 KLBF 290709
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
109 AM MDT Thu Jun 29 2023
NEC029-290730-
/O.CON.KLBF.SV.W.0149.000000T0000Z-230629T0730Z/
Chase NE-
109 AM MDT Thu Jun 29 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR SOUTHEASTERN CHASE COUNTY...
At 109 AM MDT, a severe thunderstorm was located near Enders
Reservoir State Recreation Area, or 8 miles south of Imperial, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Center Dam Campground, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10181 4050 10168 4052 10134 4035 10135
TIME...MOT...LOC 0709Z 271DEG 19KT 4039 10164
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:49 PM MDT, 56 minutes earlier.
Area forecast discussion, Jun 28, 11:49 PM MDT, 56 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1249 AM CDT Thu Jun 29 2023 ...Aviation discussion... .SYNOPSIS... Issued at 350 PM CDT Wed Jun 28 2023 Key Messages: - Isolated evening thunderstorms across the west, with scattered showers and thunderstorms after midnight. Isolated storms containing large hail and damaging winds are possible this evening mainly west of Highway 83. - Very active with a good potential for thunderstorms with widespread moderate to heavy rain Thursday through Friday night. - Some storms could contain large hail and damaging winds Thursday night, especially near and south of Highway 2. - Shower and thunderstorm potential returns for Monday night through Wednesday. && .SHORT TERM...(This evening through Thursday night) Issued at 350 PM CDT Wed Jun 28 2023 Tonight, an upper trough will deepen across the Great Basin. Zonal flow aloft will continue across the Central Plains. 0-6km shear from 30-40kts and steep mid level lapse rates will remain across western Nebraska, where a few storms could become severe in the panhandle, possibly developing into a cluster of two moving southeast into the western Sandhills and southwest Nebraska. Areas near and west of Highway 83 will be the main area of concern. Scattered elevated storms should develop after midnight as the low-level jet increases, mainly near and north of I80. On Thursday into Thursday night, the upper trough over the Great Basin will weaken as it begins to lift into the Northern and Central Plains. In doing so, this will increase moisture, deep layer shear and instability across the region. An easterly low-level flow will be in place. Showers and thunderstorms are expected to linger into Thursday morning, especially across the north central. New development should initiate to our west during the afternoon with upscale growth Thursday night. Some storms may be severe, especially south of Highway 2. Likely to categorical POPs Thursday night. .LONG TERM...(Friday through Wednesday) Issued at 350 PM CDT Wed Jun 28 2023 The ECMWF EFI for QPF Thursday night through Friday night indicates anomalously high values across the panhandle, northeast Colorado and all of west central and southwest Nebraska. GFS and ECMWF ensembles have continued forecast QPFs from 1 inch to 1.75 inches, with the heaviest amounts between Highway 2 and I80. The upper trough will move through the region as positively tilted, but will be slow moving. The heaviest precipitation will fall Thursday night through Friday night, with showers and a few thunderstorms lingering into Saturday. There is increasing concern that some localized flooding may occur, with recent rainfall moistening the topsoil. Northwest flow returns to the region Sunday through Monday, with and upper low across Canada bringing a cold front and zonal flow aloft Monday night into Tuesday. Precipitation chances return Monday night through Wednesday. Temperatures from the upper 70s to near 80 Friday and low 80s Saturday Saturday. Warming back to seasonable temperatures Sunday into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1249M CDT Thu Jun 29 2023 The biggest challenge this valid period is timing and location of convection at TAF sites. At KVTN, Upstream convection currently evident on radar up near the Badlands in South Dakota is trending down and expect continued weakening will occur. Do not currently see a need to mention any convection in the vicinity so will maintain a dry forecast until closer to daybreak when blooming convection overnight looks to pass by just to the south. Expect dry conditions through most of Thursday and do not have enough confidence in convective initiation this evening to mention with this issuance. At KLBF, vigorous thunderstorms are currently sliding by just to the south, but some northward spread of new development is evident on latest radar trends. Will go a bit heavy handed and indicate prevailing showers with VCTS and MVFR vsby through the early portion of the valid period. Winds are also gusting above guidance at issuance and believe winds are being influenced by the storms to the south. Will indicate some robust gusts to 45kt for the first couple of hours and adjust as needed. Convection should be clear of the airfield by daybreak and will maintain a dry forecast until toward the end of the valid period where there is better confidence in new thunderstorm development affecting KLBF. Winds will generally be light to around 10kt with an easterly direction. Winds near thunderstorms will be erratic and gusty. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...MBS
Hazardous weather outlook, Jun 28, 1:56 PM MDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 256 PM CDT Wed Jun 28 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-292000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 256 PM CDT Wed Jun 28 2023 /156 PM MDT Wed Jun 28 2023/ This Hazardous Weather Outlook is for central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. .DAY ONE...Tonight. Scattered thunderstorms are expected tonight. A few severe storms are possible, especially across portions of western into southwest Nebraska. Large hail and damaging winds are the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of rain and thunderstorms are expected Thursday and Friday. Though a few strong to briefly severe thunderstorms will be possible each day, the main concern will be heavy rainfall with widespread one to two inches and locally higher amounts possible leading to an increased threat for localized flooding. Continue to monitor later forecasts for more up to date information regarding this threat. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed across portions of western and southwest Nebraska. Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:45 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Jun 28, 11:07 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 38 min |
| Jun 28, 11:46 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 59 min |
| Jun 28, 11:59 PM MDT | Areal Flood Advisory | LBF | Chase | 4 hr |
| Jun 29, 12:31 AM MDT | Severe Thunderstorm Warning | LBF | Hayes | 44 min |
| Jun 29, 12:53 AM MDT | Areal Flood Advisory | LBF | Chase | 3 hr |
| Jun 29, 1:07 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 53 min |
| Jun 29, 1:31 AM MDT | Special Weather Statement | LBF | Hayes | 44 min |
| Jun 29, 1:46 AM MDT | Special Weather Statement | LBF | Chase | 44 min |
| Jun 29, 1:58 AM MDT | Special Weather Statement | LBF | Frontier | 32 min |
| Jun 29, 5:15 PM MDT | Special Weather Statement | LBF | Sheridan | 30 min |
| Jun 29, 5:45 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.